New Jersey, 2007Damaging Winds in New Jersey, October 9, 2007
October 9, 2007 · NWS PHI · 2 events in 2 counties and zones
A back-door cold frontal boundary helped trigger some isolated strong to severe thunderstorms during the afternoon and evening of the 9th in southern New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back-door cold frontal boundary helped trigger some isolated strong to severe thunderstorms during the afternoon and evening of the 9th in southern New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 9, 10:20 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 9, 10:20 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 AM EDT TUE OCT 9 2007
.SYNOPSIS...
A BACK DOOR COLD FRONT WILL SLIDE SOUTH INTO THE AREA LATE THIS
MORNING AND THROUGH THE AFTERNOON. A COLD FRONT OVER THE OHIO
VALLEY WILL MOVE EAST AND PASS THROUGH THE REGION LATE TONIGHT. A
LOW PRESSURE SYSTEM IS EXPECTED TO FORM ON THIS FRONTAL BOUNDARY
AND BE JUST EAST OF NEW JERSEY COAST ON WEDNESDAY MORNING. A
VIGOROUS UPPER AIR SYSTEM IN THE UPPER MISSISSIPPI VALLEY WILL
MOVE EAST. ITS ARRIVAL TOWARD THE EASTERN SEABOARD IS EXPECTED TO
HELP FORM ANOTHER LOW PRESSURE SYSTEM ON OR ABOUT THURSDAY. THEY
WILL THEN SLOWLY LIFT NORTHEAST ON FRIDAY AND THE WEEKEND.
DEPENDING UPON HOW QUICKLY THIS TRANSPIRES WILL HAVE A BEARING AS
TO HOW FAST THE WEATHER IMPROVES TOWARD AND ON THE WEEKEND. HIGH
PRESSURE WILL THEN BUILD IN EAST FOR THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE VISIBLE SATELLITE IMAGES AND WSR-88D SHOW THE LEADING EDGE OF
THE COOLER AIR SWEEPING SW ACROSS CENTRAL COASTAL WATERS AND ERN
NJ ATTM. THE NAM12 SUGGESTS THAT THIS BOUNDARY WILL CONTINUE TO
SWEEP ACROSS THE ZONES FROM E TO W TODAY ENDING THE RECENT SPELL
OF WARM WEATHER. THE EASTERN AREAS WILL SEE THE ABRUPT CHANGE IN A
FEW HOURS WITH EASTERN PENNSYLVANIA AND THE DELMARVA GETTING THE
COOLER AIR BY LATE AFTERNOON. I HAVE ATTEMPTED TO DRAW THE GRIDS
TO SHOW THIS NE-SW CHANGE IN AIR MASS TODAY. POPS WILL BE GREATEST
IN THE WARMER AIR WHERE SCATTERED SHOWERS WILL POP IN THE DAILY
HEATING THIS MORNING AND EARLY AFTERNOON. THE CHC OF THUNDER WAS
KEPT IN THERE...BUT DROPPED FOR THE EASTERN AREAS SINCE THE COOLER
AIR WILL BECOME DEEPER THERE BY LATE AFTERNOON.
FOR ANYONE THAT LIKES TRUE OCTOBER WEATHER IN OCTOBER ITS ONE DAY
MORE (ONE MORE DAY) IN THIS AIR MASS AND THEN A RETURN TO NORMALCY.
THE WRF-NMM INIT BETTER THAN THE GFS AND ALSO WAS HANDLING PCPN TO
OUR NE BETTER THAN THE GFS. BUT THE SREF ENSEMBLE MEAN BEYOND THE
FIRST 6 HOURS WAS IN BETTER AGREEMENT WITH THE OP GFS FROM THE GET
GO. SO AFTER SOME EARLY ADJUSTMENT...WE WENT WITH THE GFS SOLN.
BACK DOOR FNT HAS DONE A DECENT JOB AT PRODUCING PCPN ACRS NRN NY AND
NEW ENGLAND, BUT IS EXPECTED TO HAVE LESS OF A HOSPITABLE
ENVIRONMENT DOWN HERE. BASED ON WHERE PCPN CURRENTLY IS THE WRF-NMM
LOOKS LIKE IT IS HANDLING THIS THOUGHT BETTER. DOES NOT LOOK LIKE
ANY OF THAT PCPN WILL GET INTO OUR CWA THIS MRNG. CONVERSELY
CONVECTIVE TEMPS ARE IN THE LOWER TO MID 80S. THAT IS NEEDED TO GET
MARGINAL CONVECTION GOING. SO WE BELIEVE ANY THUNDER/PCPN CHCS WILL
HAVE TO WAIT TIL THE AFTN WITH THE BEST CHCS IN THE COMBINED
UPSLOPE/CONVERGENT REGION IN OUR NW ZONES WITH THE LEAST CHCS IN OUR
DELMARVA AREA. PLEASE REFER TO SWODY1 SEE TEXT ABOUT THE PTNL FOR
STGR TSRAS. ATTM THE INSTABILITY LOOKS LIMITED AND THE WINDOW OF
OPPORTUNITY LOOKS TIGHT (LIKE AN HOUR OR SO), SO NO ENHANCED WORDING
WILL BE CARRIED IN THE ZONES.
GFS MOS HAS TRENDED UPWARD FROM YDA TWD THE HIER ETA MOS AND WE WILL
LEAN TWD THE LATTER. MORE RECORDS SHLD COME TUMBLING DOWN ESP IN THE
SRN PART OF OUR CWA WHERE THERE WILL BE MORE SUNSHINE AND THE
DELAYED BACKDOOR:
ATLANTIC CITY.....83 DEGREES IN 1990 ONE MORE TIME
PHILADELPHIA......86 DEGREES IN 1939
WILMINGTON........88 DEGREES IN 1939
ALLENTOWN.........83 DEGREES IN 1939
TRENTON...........86 DEGREES IN 1939
GEORGETOWN........86 DEGREES IN 1959
READING...........84 DEGREES IN 1959
MOUNT POCONO......82 DEGREES IN 1942
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS FAR AS SGFCNT PCPN GOES FOLLOWING THE LEAD OF THE CAN RGEM AND
GFS IT LOOKS AS THO SHRAS SHLD DVLP AND SPREEAD RATHER QUICKLY THIS
EVE. TIMING MAY BE A SMIDGE FAST, BUT THE FCSTD THETA E CONV AND
ADVT PEAKS DURG THE EVE HRS. ITS ALSO A TIME WHERE THERE IS STILL
SOME INSTAB (WHETHER SFC OR ALF) TO GET THUNDER GOING OR SUSTAINED.
BEST CHCS WRT THUNDER WILL BE IN THE WRN PART OF OUR CWA AND THEN
SHIFT SWD LATER IN THE EVE. LESS OF A CHANCE IN THE NRN PART OF OUR
CWA WHERE ANY INSTAB BY THIS EVE IS LIMITED TO ABV THE SFC. THERE IS
PRETTY GOOD MDL AGREEMENT THAT THE HVYST PCPN (PROX TO JET AND STGR
PVA) WILL OCCUR ACRS THE NRN PART OF OUR CWA. TDY SHLD END THE RUN
OF 16 CONSECUTIVE DAYS WITHOUT MEASURABLE PCPN THAT MANY PLACES HAVE
HAD IN OUR CWA. LOW PRES IS FCSTD TO FORM ON THE FRONTAL BOUNDARY
AND THIS SHLD SLOW ITS PROGRESSION IN THE LATTER HALF OF THE NIGHT.
SREF AND GFS ENSEMBLE MEANS SUGGEST ABOUT 1/4 TO 3/4 OF AN INCH OF
PCPN THRU TNGT. COULD SEE SOME LOCALLY HIGHER AMTS IN PLACES THAT
HAVE A TSRA. GUID MIN TEMPS LOOK REASONABLE AND WILL FOLLOW.
WITH THE FIRST PROGRESSIVE CDFNT THRU ERLY WED, THE FCST MDLS ALSO
SWEEP THE DEEP MSTR AWAY. CAN RGEM (E.G.) IS BONE DRY FOR WED DAY.
SO EVEN AS THE NEXT FNT APCHS, IT WON/T HAVE MUCH FCSTD MSTR TO
LIFT. WE ADJUSTED THE PCPN CHCS EARLY WED MORE N/S IN LINE WITH THE
SREF QPF FIELDS, OTHERWISE THAT LULL IN PCPN CHC APPEARS ON SCHED
FOR THE SECOND HALF OF WED INTO THE ERLY PART OF WED NGT. THE MDL
TREND IS FOR A SLOWER SEEPAGE OF COLDER AIR INTO OUR CWA. THE HIER
GFS MOS LOOKS BETTER FOR MAX TEMPS WED. EVEN IF NO PCPN WILL OCCUR
COLDER AIR WILL PBLY HAVE TO WAIT FOR THAT 2ND FNTL BOUNDARY TO MOVE
THROUGH.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE 00Z MODEL RUNS THAT WE HAVE SEEN SO FAR ARE MORE PROGRESSIVE
(LESS DIGGING) THAN THE 12Z OR SOME OF THE 00Z RUNS FROM LAST NGT.
THE OP GFS IS CLOSE TO ITS ENSEMBLE MEAN. THIS MAKES CYCLOGENESIS
SLIGHTLY FASTER BUT ALSO FARTHER NORTH. THIS REDUCES THE CHANCES OF
A PROLONGED WET PERIOD AFFECTING OUR AREA. SINCE THE CUR FCST HAS
SHRAS (AND NOT RAIN MENTIONED), WE WILL NOT CHANGE THE EXTENDED MUCH
AS THE CLOSED LOW OR LOBE MIGHT STILL SWING BACK OVER US FOR THE
FIRST PART OF THE WEEKEND. THE THU/THU NGT FCST IS VERY INTERESTING
AS THE MDLS ARE SHOWING INCRG (AND THE BEST) FGEN FRCG AS WELL AS
DECENT QVEC CONV IN THE MID LVLS. BURNING QUES FOR THIS TIME PERIOD
IS HOW QUICKLY CAN ATLC MSTR GET DELIVERED INTO THIS SYSTEM. WE
UPPED THE POPS A BIT FOR THU/THU NGT WHICH MAY BE OUR BEST TIME AT
SEEING PCPN AS THE CLOSED LOW MOVES THROUGH.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
ALL TAF SITES WERE AMMENDED RECENTLY TO ACCOUND FOR THE WESTWARD
MOVING FRONT ACROSS NJ. WINDS WILL SHIFT INTO THE NE OR E AND
BECOME GUSTY BEHIND IT. FLYING CONDITIONS DETERIORATE BEHIND IT SO
VFR WILL BECOME MVFR BY EVENING AT KPHL. WE WILL KEEP WATCHING IT
IN CASE ANY IFR CONDITIONS ARE INDICATED.
BEYOND THE TAF FORECAST PERIOD, THE PRECIPITATION THAT GETS IN HERE
THIS EVENING IS EXPECTED TO HANG AROUND THROUGH TONIGHT AND MAYBE
INTO EARLY WEDNESDAY. IT THEN APPEARS THERE WILL BE A BREAK FROM ANY
PRECIPITATION THE SECOND HALF OF THE DAY ON WEDNESDAY INTO WEDNESDAY
NIGHT. MORE PRECIPITATION WITH VISIBILITY AND CEILING RESTRICTIONS
ARE FORECAST TO OCCUR ON THURSDAY AND FRIDAY.
&&
.MARINE...
DECIDED TO RAISE THE SCA FLAG ALONG THE OCEAN AND LOWER BAY AS THE
E TO NE WINDS ARE GUSTING 25 KTS BEHIND THE FRONT AND IT LOOKS
LIKE IT MAY HOLD FOR SEVERAL HOURS AS PER UPSTREAM OBS. ANOTHER
MWS ALSO ISSUED TO TRACK THE FRONT SOUTHWARD ACROSS CENTRAL
COASTAL WATERS.
A BACKDOOR FRONT WILL WORK SOUTH THROUGH THE REGION TODAY. LOW
PRESSURE WILL FORM ON THE FRONT THIS EVENING AND TRACK OFF THE NEW
JERSEY COAST TONIGHT. A SECOND FRONT WILL CROSS AREA WATERS LATE
TOMORROW OR TOMORROW NIGHT. ANOTHER LOW PRESSURE SYSTEM IS FORECAST
TO DEVELOP ON THE SECOND FRONT ON THURSDAY. THIS LOW IS EXPECTED TO
HANG NEAR THE NEW JERSEY COAST INTO EARLY FRIDAY BEFORE TRACKING
NORTHEAST.
ALTHOUGH A COUPLE OF FRONTS/LOWS ARE EXPECTED TO AFFECT THE NORTHERN
MID-ATLANTIC REGION THE NEXT TWO TO THREE DAYS, THE SYSTEMS APPEAR
WEAK. THE 09/00Z MODELS REMAIN CONSISTENT WITH THIS IDEA. BECAUSE OF
THIS, ILL CONTINUE TO CAP SEAS AT 4 FEET.
THE LOW THAT IS FORECAST TO HANG AROUND THE NEW JERSEY COAST ON
FRIDAY HAS THE BEST CHANCE OF BEING THE STRONGEST SYSTEM OF THE WEEK
WITH MID LEVEL ENERGY ALSO IN PLACE. ILL CONTINUE WITH SCA
CONDITIONS ON FRIDAY AND SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ431-
450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...OHARA
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...KRUZDLO
MARINE...KRUZDLO/OHARAHazardous weather outlook, Oct 9, 10:12 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT TUE OCT 9 2007
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-101515-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1112 AM EDT TUE OCT 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOME LOCALLY HEAVY RAIN IS POSSIBLE TONIGHT, ESPECIALLY IN PLACES
THAT HAVE THUNDERSTORMS. MAIN THREAT WILL BE POOR DRAINAGE FLOODING
IN URBAN AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-450>455-101515-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1112 AM EDT TUE OCT 9 2007
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-101515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1112 AM EDT TUE OCT 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 9, 10:25 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT TUE OCT 9 2007
DEZ001-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071-091730-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...NEWTON...WASHINGTON...
MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
1125 AM EDT TUE OCT 9 2007
A BACK-DOOR COLD FRONT IS MOVING ACROSS NEW JERSEY TODAY. IT IS
CALLED A BACK-DOOR FRONT BECAUSE IT IS MOVING FROM THE NORTHEAST
AND TOWARD THE SOUTHWEST AT AROUND 20 MPH. AT THIS RATE...THE
FRONT SHOULD CROSS MOST OF NORTHERN AND CENTRAL NEW JERSEY AND REACH
THE PHILADELPHIA AREA EARLY THIS AFTERNOON.
THE FRONTAL PASSAGE WILL RESULT IN WINDS SHIFTING TO THE EAST
FOLLOWED BY MUCH COOLER TEMPERATURES LATER THIS AFTERNOON.
TEMPERATURES BEHIND THE FRONT IN THE NEW YORK CITY AREA HAVE
FALLEN TO THE LOW 70S OR EVEN MID 60S IN SOME SPOTS. SOME
SCATTERED SHOWERS ARE ALSO POSSIBLE ALONG AND AHEAD OF THE FRONT
TODAY.
AMC
Special weather statement, Oct 9, 10:33 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR HEADLINE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1133 AM EDT TUE OCT 9 2007
DEZ001-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071-091730-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...NEWTON...WASHINGTON...
MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
1133 AM EDT TUE OCT 9 2007
...BACK-DOOR COLD FRONT CROSSING NEW JERSEY...
A BACK-DOOR COLD FRONT IS MOVING ACROSS NEW JERSEY TODAY. IT IS
CALLED A BACK-DOOR FRONT BECAUSE IT IS MOVING FROM THE NORTHEAST
AND TOWARD THE SOUTHWEST AT AROUND 20 MPH. AT THIS RATE...THE
FRONT SHOULD CROSS MOST OF NORTHERN AND CENTRAL NEW JERSEY AND REACH
THE PHILADELPHIA AREA EARLY THIS AFTERNOON.
THE FRONTAL PASSAGE WILL RESULT IN WINDS SHIFTING TO THE EAST
FOLLOWED BY MUCH COOLER TEMPERATURES LATER THIS AFTERNOON.
TEMPERATURES BEHIND THE FRONT IN THE NEW YORK CITY AREA HAVE
FALLEN TO THE LOW 70S OR EVEN MID 60S IN SOME SPOTS. SOME
SCATTERED SHOWERS ARE ALSO POSSIBLE ALONG AND AHEAD OF THE FRONT
TODAY.
AMC
Special weather statement, Oct 9, 11:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT TUE OCT 9 2007
NJZ021>025-091845-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
1245 PM EDT TUE OCT 9 2007
...HEAVY THUNDERSTORMS MOVING ACROSS PART OF SOUTH JERSEY...
AT 1230 PM...A LINE OF HEAVY THUNDERSTORMS WAS MOVING SOUTHEAST AT
AROUND 25 MPH ACROSS CUMBERLAND COUNTY NEW JERSEY. THESE STORMS
WERE PRODUCING HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...
AND GUSTY WINDS. A WIND GUST AROUND 40 MPH WAS REPORTED AT
MILLVILLE. THESE STORMS WILL LIKELY AFFECT CAPE MAY COUNTY AND
SOUTHERN ATLANTIC COUNTY DURING THE NEXT HOUR OR SO. IF YOU SEE
THUNDERSTORMS APPROACHING...TAKE SHELTER INDOORS IMMEDIATELY.
AMC
Thunderstorm Wind, Atlantic
- When
- October 9, 12:00 PM EST
- Where
- Atlantic County, Estell Manor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.400, -74.830
A cooperative observer estimated wind gusts to around 60 mph as a severe thunderstorm moved through Estell Manor. A mesonet site also reported a wind gust to 54 mph in the municipality.
Thunderstorm Wind, Cape May
- When
- October 9, 10:25 PM EST
- Where
- Cape May County, 0.27 mi E of Woodbine Muni Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.219, -74.795
A wet microburst caused wind damage at the Woodbine Municipal Airport within the borough. Several hangers and aircraft were damaged. No injuries were reported. A couple of trees and large tree limbs were also knocked down in the borough. Wind gusts at the airport were estimated to reach 75 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Michigan, October 9, 20072 deaths · 1 event
- Hail and Damaging Winds in New York, October 9, 2007$5,000 · 50 kt wind · 7 events
- Damaging Winds in Pennsylvania, October 9, 2007$4,000 · 50 kt wind · 3 events
- Drought in West Virginia, October 9 to 30, 20072 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 9, 200755 kt wind · 2 events
- Drought in Virginia, October 9 to 30, 20071 event
- Heavy Snow in Alaska, October 9 to 10, 20071 event
- Lightning Strike in Georgia, October 9, 2007$5,000 · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, October 9, 20071 event
- High Wind in Oregon, October 9, 2007$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62878, 62879.